Atrial Fibrillation anyone?

Discussion in 'Fibromyalgia Main Forum' started by kirschbaum26, Jun 16, 2006.

  1. kirschbaum26

    kirschbaum26 New Member

    Hi:

    I have had a tough week...I was at my PCP to get clearance to have a D&C next week. My heart started racing up to about 230 beats per minute(has done so in the past, but not for more than a few minutes)...and the nurse insisted that she do an EKG...well imagine my surprise when it showed that I was experiencing atrial fibrillation with what the doctor said was rapid ventricular response. She had to send me over to the ER via paramedic rig...it took 3 hours for them to get my heart rate down, and had to give me 2 doses of cardizem...the next option would have been something that was going to stop my heart for a second. The strange thing to me was that I was not in any distress, not dizzy, not uncomfortable at all. So now I have to add a cardiologist to my list.

    My rheumatologist said that Humira (this is only my 3rd week on this new medication) was probably NOT the cause of the fast heartbeat, but that congestive heart failure was a possible rare side affect of Humira. I had not remembered reading that possibility on my prescription...so I was a bit concerned.

    ER doctors think that something is causing all my wacky labs and problems. My liver is not working well, I am anemic, white blood cells elevated, platelets elevated, low potassium, very low cortisol, etc. Cannot wait to find out what is going on.

    Anyone had a reaction like this?

    Thanks.
    Ingrid
  2. JLH

    JLH New Member

    Yes, me. I used to experience it quite frequently. I now have it pretty much under control. I am on quite a few heart meds and I also have a pacemaker.

    Atrial fib can be serious. It often causes strokes; therefore, your doc will frequently treat you with Coumadin--blood thinners.

    I no longer have to take Coumadin, I just take one regular 325 mg. coated aspirin a day.

    Hope you find out what your problems are!

    Hugs,
    Janet
  3. laura81655

    laura81655 New Member

    Ingrid, My Mom has this and is on several heart meds including Coumidin. What happens when your heart is beating with A-Fib is the possibility of throwing a blood clot. She has this under control with the medication now, and doesn't need a Pacemaker.
    Her heart went into Atrial Fibrillation after my Dad died and then again several years later when her sister died. Stress had a big factor and also she may be predisposed to having this.

    I haven't experienced this, although my 28 year old son had a bout with it after dealing with a sressful time earlier this year.

    So sorry you have so much going on with your health, I wish you the best...

    Laura